Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 37, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 16, 2014, 9:45 AM CDT for Decatur County, Iowa. It took effect at Aug 16, 2014, 8:42 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 9:45 AM CDT (14:45 UTC)
- In effect from
- Aug 16, 2014, 8:42 PM CDT
- Expired
- Aug 18, 2014, 6:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Decatur County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Thompson River at Davis City (DVSI4). The gauge peaked at 8.87 ft at Aug 17, 2014, 8:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
565
WGUS43 KDMX 161445
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
945 AM CDT SAT AUG 16 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
THOMPSON RIVER...SOUTH FORK CHARITON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...APPANOOSE...DECATUR...
WAYNE
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-171445-
/O.NEW.KDMX.FL.W.0037.140817T0142Z-140818T1100Z/
/DVSI4.1.ER.140817T0142Z.140817T0600Z.140817T1100Z.NO/
945 AM CDT SAT AUG 16 2014
...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL SUNDAY MORNING.
* AT 1:00 AM SATURDAY THE STAGE WAS 1.8 FEET...OR 10.2 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO
12.5 FEET...OR 0.5 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT
TONIGHT. GO BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 12.0 FEET...WIDESPREAD FLOODING OCCURS AT THE DAVIS
CITY PARK INCLUDING THE CAMPGROUNDS. HIGHWAY R15 FLOODS JUST NORTH
OF THE TOWN OF GRAND RIVER IN NORTHWEST DECATUR COUNTY.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$
IAC007-185-171445-
/O.NEW.KDMX.FL.W.0038.140816T1742Z-140817T1933Z/
/PRMI4.1.ER.140816T1742Z.140816T1800Z.140816T1933Z.NO/
945 AM CDT SAT AUG 16 2014
...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON
CREEK NEAR CORYDON...TO RATHBUN RESERVOIR.
* UNTIL THIS AFTERNOON.
* AT 12:45 AM SATURDAY THE STAGE WAS 3.0 FEET...OR 22.0 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO
25.5 FEET...OR 0.5 FEET ABOVE FLOOD STAGE...THIS AFTERNOON. GO
BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 24.0 FEET...WATER THREATENS THE SOUTH APPROACH TO THE
200TH STREET BRIDGE AND NEARS THE UNDERSIDE OF THE BRIDGE ITSELF.
&&
LAT...LON 4081 9328 4087 9302 4085 9298 4076 9310
4078 9328 4081 9328
$$2 follow-up statements
037
WGUS83 KDMX 161830
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
130 PM CDT SAT AUG 16 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...SOUTH FORK CHARITON
RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...APPANOOSE...DECATUR...
WAYNE
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-171830-
/O.EXT.KDMX.FL.W.0037.140817T0547Z-140818T0712Z/
/DVSI4.1.ER.140817T0547Z.140817T0600Z.140817T0712Z.NO/
130 PM CDT SAT AUG 16 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY SUNDAY MORNING.
* AT 1:00 PM SATURDAY THE STAGE WAS 7.5 FEET...OR 4.5 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE AFTER MIDNIGHT TONIGHT. CONTINUE
RISING TO 12.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE...AFTER
MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 12.0 FEET...WIDESPREAD FLOODING OCCURS AT THE DAVIS
CITY PARK INCLUDING THE CAMPGROUNDS. HIGHWAY R15 FLOODS JUST NORTH
OF THE TOWN OF GRAND RIVER IN NORTHWEST DECATUR COUNTY.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$
IAC007-185-171830-
/O.EXT.KDMX.FL.W.0038.000000T0000Z-140818T0610Z/
/PRMI4.1.ER.140817T0550Z.140817T0600Z.140817T0610Z.NO/
130 PM CDT SAT AUG 16 2014
...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON
CREEK NEAR CORYDON...TO RATHBUN RESERVOIR.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 12:45 PM SATURDAY THE STAGE WAS 18.8 FEET...OR 6.2 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE AFTER MIDNIGHT TONIGHT. CONTINUE
RISING TO 25.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE...AFTER
MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 24.0 FEET...WATER THREATENS THE SOUTH APPROACH TO THE
200TH STREET BRIDGE AND NEARS THE UNDERSIDE OF THE BRIDGE ITSELF.
&&
LAT...LON 4081 9328 4087 9302 4085 9298 4076 9310
4078 9328 4081 9328
$$492
WGUS83 KDMX 162117
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
417 PM CDT SAT AUG 16 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-162147-
/O.CAN.KDMX.FL.W.0037.000000T0000Z-140818T0712Z/
/DVSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT SAT AUG 16 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* AT 4:00 PM SATURDAY THE STAGE WAS 7.8 FEET...OR 4.2 FEET BELOW
FLOOD STAGE.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 11.8 FEET...OR
0.2 FEET BELOW FLOOD STAGE...AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 11.0 FEET...WATER AFFECTS THE DAVIS CITY PARK AND
CAMPGROUNDS.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:55 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 16, 6:55 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 655 AM CDT SAT AUG 16 2014 .SHORT TERM /TODAY/... ISSUED AT 338 AM CDT SAT AUG 16 2014 MCV CONTINUES TO MOVE LITTLE ACROSS THE SOUTH ALONG A WARM FRONTAL BOUNDARY EARLY THIS MORNING. WITH HIGH PRECIPITABLE WATER AND EFFICIENT RAINFALL RATES OF 1.0 TO 1.5 INCHES PER HOUR...EXPECTING TOTALS OF 2 TO 4 INCHES IN SOME AREAS WITH LOCALLY HIGHER AMOUNTS POSSIBLE BY MORNING. MOST 1 HOUR FLASH FLOOD GUIDANCE CONTINUES TO BE IN THE RANGE OF 2 TO 2.5 INCHES WITH 3 HOURLY GUIDANCE OF 3 TO 3.5 INCHES OVER THE SOUTHEAST. LIKELY WE WILL PUSH TOWARD THESE AMOUNTS OVER THE NEXT FEW HOURS...SO LOCALIZED FLOODING BOTH URBAN AND SMALL STREAM MAY OCCUR. HAVE ALREADY SPS AND WILL BE MONITORING FOR ANY MORE WIDESPREAD PROBLEMS. THE SYSTEM WILL EXIT THE SOUTHEAST/EAST DURING THE MORNING HOURS WITH CLOUD COVER STICKING AROUND MOST OF THE MORNING EAST/SOUTH HALF. SOME PARTIAL CLEARING MAY MAKE ITS WAY INTO NORTHERN IOWA BY LATE MORNING AND TEMPERATURES SHOULD BE A BIT WARMER THERE LATER TODAY. OTHERWISE THE TREND WILL BE FOR LESS POP AND CONVECTION FOR THE REMAINDER OF THE AFTERNOON HOURS. .LONG TERM /TONIGHT THROUGH FRIDAY/... ISSUED AT 338 AM CDT SAT AUG 16 2014 ACTIVE WEATHER PATTERN CONTINUES THROUGH THE MIDDLE OF NEXT WEEK AND MAIN FORECAST CONCERN IS TIMING OF PRECIP...OR LACK THEREOF WITH SEVERAL SHORTWAVES MOVING ACROSS THE STATE. TONIGHT THROUGH MONDAY...DEPARTING SLOW MOVING MCV IN SOUTHERN IOWA WILL PROVIDE SOME LINGERING POPS ACROSS THE SOUTHEAST THIS EVENING. THEN NEXT SHORTWAVE ENTERS NORTHWEST IOWA LATE TONIGHT INTO EARLY SUNDAY MORNING. THIS SHORTWAVE TRACKS ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA DURING THE DAY SUNDAY AND THE ECMWF PEGS NORTHEAST PORTIONS OF THE FORECAST AREA LATE SUNDAY AFTERNOON INTO THE EVENING. INTRODUCED POPS DURING THIS TIME AND SHAVED OFF POPS FURTHER SOUTH WITH BETTER MODEL CONSENSUS. LIKELY WILL HAVE TO INCREASE POPS SUNDAY NIGHT ACROSS NORTHERN IOWA IF 16.00Z ECMWF SOLUTION HOLDS TRUE. SYSTEM QUICKLY MOVES EAST ONLY TO BE FOLLOWED BY ANOTHER SHORTWAVE ON MONDAY. THE MONDAY VORT MAX IS A BIT STRONGER WITH THE QG FORCING AND HAS MORE MOISTURE AVAILABLE AND HENCE HAVE LIKELY POPS GOING ACROSS THE NORTH MONDAY. INCREASED TO LIKELY POPS OVER THE NORTHEAST MONDAY NIGHT AS SYSTEM TRANSITIONS EAST. TUESDAY THROUGH THURSDAY...TRENDED TOWARDS A DRIER FORECAST ON TUESDAY AND TUESDAY NIGHT AS SURFACE RIDGING BUILDS INTO THE STATE AHEAD OF NEXT SHORTWAVE TO PUSH INTO SOUTHWEST IOWA BY WEDNESDAY MORNING. BOTH THE GFS/ECMWF LAY A BOUNDARY ACROSS THE STATE ON WEDNESDAY INTO THURSDAY OF NEXT WEEK AND A FAIRLY STRONG VORT MAX MOVES ACROSS THE FORECAST AREA DURING THE DAY WEDNESDAY. HAVE HIGH CHANCE POPS GOING BY WEDNESDAY NIGHT. GFS WANTS TO BUILD AN UPPER LEVEL RIDGE INTO THE CENTRAL U.S. BY THURSDAY INTO FRIDAY BUT THE ECMWF IS MORE ZONAL. REGARDLESS...THURSDAY INTO FRIDAY OF NEXT WEEK LOOK TO BE DRY. && .AVIATION...16/12Z ISSUED AT 649 AM CDT SAT AUG 16 2014 WITH RAINFALL OVERNIGHT AND PARTLY CLOUDY CONDITIONS NORTH... LOW CLOUDS AND FOG HAVE DEVELOPED. UNTIL 14-15Z...LIFR TO MVFR VSBY AND CIGS LIKELY TO HOLD ON MOST AREAS THROUGH 15Z. OVER THE NORTH EXPECTING SOME IMPROVEMENT BETWEEN 15-16Z AND BETWEEN 16-18Z IN THE SOUTH. WITH THE MCV AND MODERATE TO HEAVY RAIN IMPACTING THE SOUTH SITES OVERNIGHT...LOW CLOUDS AND BR LIKELY TO HANG ON LONGER. WINDS REMAIN LIGHT THROUGH THE PERIOD AND THIS WILL LEAD TO ADDITIONAL VSBY ISSUES AFT 05Z TONIGHT MOST AREAS. HAVE LOWERED TO MVFR VSBY FOR NOW...BUT EXPECT THAT ANY CLEARING WILL QUICKLY LEAD TO LOWER VSBY AND CIGS TOWARD END OF PERIOD WITH POSSIBLE IFR/LIFR CONDITIONS RETURNING. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...REV LONG TERM...PODRAZIK AVIATION...REV
Hazardous weather outlook, Aug 16, 5:17 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 517 AM CDT SAT AUG 16 2014 IAZ073>075-083>086-094>097-171030- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 517 AM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN WILL PERSIST THROUGH THE MORNING HOURS TODAY AND MAY CAUSED SOME LOCALIZED FLOODING. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF THUNDERSTORM ARE FORECAST FROM SUNDAY INTO WEDNESDAY OF NEXT WEEK. HOWEVER...THE PROBABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>072-081- 082-092-093-171030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 517 AM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL LINGER INTO THE MID-MORNING HOURS TODAY...MAINLY NORTH OF HIGHWAY 20. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORM ARE FORECAST FROM SUNDAY INTO WEDNESDAY OF NEXT WEEK. HOWEVER...THE PROBABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KLP
In the hours before
Local storm report, Aug 16, 7:42 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT SAT AUG 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN BLOCKTON 40.62N 94.49W
08/16/2014 M4.40 INCH TAYLOR IA PUBLIC
24 HR REPORT
0740 AM HEAVY RAIN BEDFORD 40.67N 94.72W
08/16/2014 M3.25 INCH TAYLOR IA PUBLIC
24HR TOTAL
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 16, 7:48 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT SAT AUG 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 1 NW CENTERVILLE 40.74N 92.89W
08/16/2014 M2.25 INCH APPANOOSE IA TRAINED SPOTTER
RAINFALL FROM FRIDAY NIGHT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 16, 7:52 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 AM CDT SAT AUG 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HEAVY RAIN MURRAY 41.05N 93.95W
08/16/2014 M4.67 INCH CLARKE IA TRAINED SPOTTER
24 HOUR TOTAL ... ROUGHLY 4 INCHES CAME
AFTER MIDNIGHT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 16, 9:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 AM CDT SAT AUG 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN DERBY 40.93N 93.46W
08/16/2014 E5.00 INCH LUCAS IA PUBLIC
5.00 INCHES REPORTED VIA FACEBOOK
0600 AM HEAVY RAIN OSCEOLA 41.03N 93.77W
08/16/2014 E4.47 INCH CLARKE IA PUBLIC
4.47 INCHES REPORTED VIA FACEBOOK
0800 AM HEAVY RAIN CORYDON 40.76N 93.32W
08/16/2014 E4.25 INCH WAYNE IA PUBLIC
4.25 INCHES REPORTED VIA FACEBOOK.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 16, 9:20 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 AM CDT SAT AUG 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN PROMISE CITY 40.75N 93.15W
08/16/2014 E6.50 INCH WAYNE IA PUBLIC
6.5 INCHES, RELAYED BY KCCI
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 16, 9:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 AM CDT SAT AUG 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 7 SE ALLERTON 40.64N 93.26W
08/16/2014 E5.00 INCH WAYNE IA PUBLIC
5.00 INCHES, RELAYED BY KCCI
0700 AM HEAVY RAIN MURRAY 41.05N 93.95W
08/16/2014 E4.67 INCH CLARKE IA COCORAHS
4.67 INCHES FROM COCORAHS OBSERVER
0700 AM HEAVY RAIN 2 WSW OSCEOLA 41.02N 93.82W
08/16/2014 E4.42 INCH CLARKE IA COCORAHS
4.42 INCHES FROM COCORAHS OBSERVER
0700 AM HEAVY RAIN CHARITON 41.02N 93.31W
08/16/2014 E3.25 INCH LUCAS IA PUBLIC
3.25 INCHES, RELAYED BY KCCI
0700 AM HEAVY RAIN 1 NW CENTERVILLE 40.74N 92.88W
08/16/2014 E2.76 INCH APPANOOSE IA PUBLIC
2.76 INCHES VIA COCORAHS OBSERVER
0700 AM HEAVY RAIN 1 NE CRESTON 41.07N 94.35W
08/16/2014 E2.76 INCH UNION IA COCORAHS
2.76 INCHES VIA COCORAHS OBSERVER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:45 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 29 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.